Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 105, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 4, 2003, 2:29 PM CDT for Union County, Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2003, 2:29 PM CDT (19:29 UTC)
- Expired
- May 4, 2003, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Union County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:20 AM CDT, 11 hours 9 minutes earlier.
Area forecast discussion, May 4, 3:20 AM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 320 AM CDT SUN MAY 4 2003 FORECAST CHALLENGE IS TIMING OF PRECIP AND SVR WX. HIGH CIRRUS PRESENTLY SHOULD QUICKLY GIVE WAY TO LOWER CLOUDINESS TODAY AS A SIGNIFICANT S/WV APPROACHES THE FCST AREA. A CLOSED SFC LOW IS ALSO PROGGED TO SWEEP ACROSS THE UPPER MIDWEST. GFS/ETA ARE FAIRLY SIMILIAR AS FAR AS OVERALL TIMING...WITH QPF DIFFERENCES. HOWEVER...MODELS SUGGEST THAT TONITE SHOULD BE A GOOD CANDIDATE FOR POSSIBLE HEAVY RAIN. IN ADDITION...SVR WX CHANCES SHOULD PICK UP ESPECIALLY AFT 00Z MON AS UPPER JET NOSES IN AND ATMOSPHERE DESTABILIZES...AND A WARM FRONT SWEEPS NORTH THRU THE AREA. SEE SWODY1 FOR DETAILS. IT APPEARS NOW THAT AS THE UPPER/SFC LOW GRADUALLY MEANDERS ACROSS THE UPPER MIDWEST AND FILLS...THE ATTENDANT COLD FRONT MAY NOT MAKE IT THRU THE FCST AREA TIL TUE...THUS LEAVING US IN SW LOW LEVEL FLOW. GFS SHOWS THE TRANSITION OF SFC WINDS TO THE WEST MORE CLEARLY THAN ETA...BUT IMBEDDED IMPULSES IN THE GENERAL FLOW WILL PROBABLY COAX THE FRONT BACK AND FORTH ACROSS THE FOUR STATE AREA FOR MUCH OF THE WEEK. THE FIRST SUCH IMPULSE WILL BE MON NITE...WHICH SHOULD RESULT IN HIER CHANCES OF TSTMS SOUTH AND EAST OF THE OHIO RIVER...WITH A SLGT RISK OF SVR. THERE MAY BE A BRIEF REPRIEVE FROM THE SOGGY WX FOR MUCH OF THE DAY TUE BEFORE THE NEXT...MORE SIGNIFICANT IMPULSE CHARGES INTO THE FOUR STATE AREA OUT OF AR TUE NITE/WED. THE GULF WILL REMAIN OPEN FOR BUSINESS AS A PAIR S/WVS IN THE GENERAL SW TO NW UPPER FLOW HEAD ACROSS NRN PARTS OF THE OHIO RIVER VALLEY THU AND FRI. SAT MAY PROVIDE A PARTLY CLOUDY DAY...BUT NOT WITHOUT A LINGERING CHANCE OF PCPN. AS FOR TEMPS...ONCE AGAIN MEX GUIDANCE IS SHOWING A WARMER TREND WED THRU FRI ESPECIALLY FOR THE OVERNITE HOURS...WILL LEAN THE GRIDS TOWARD THAT. .PAH...NONE. DB
Hazardous weather outlook, May 4, 2:22 PM CDT, 7 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 222 PM CDT SUN MAY 4 2003 ...SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK POSSIBLE TONIGHT AND AGAIN MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... WITH A POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER OVERNIGHT. WIDESPREAD DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE TONIGHT. ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE STORMS THIS AFTERNOON ARE THE RESULT OF AN APPROACHING WARM FRONT. AFTER THE PASSAGE OF THE WARM FRONT THIS EVENING...THE STAGE WILL BE SET FOR POTENTIALLY MORE SIGNIFICANT SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE ON MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS IN WESTERN KENTUCKY...WITH A SLIGHT RISK OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE GREATEST THREAT OF SEVERE STORMS APPEARS TO BE FROM MIDDAY INTO THE EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL BE REQUESTED DURING THE NEXT 24 HOURS. SPOTTERS ARE URGED TO STAY TUNED FOR THE ISSUANCE OF WATCHES AND WARNINGS THROUGH MONDAY. YORK
In the hours before
Local storm report, May 4, 11:33 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
1133 AM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM BARLOW KY 1.00 INCH HAIL
05/04/03 BALLARD REPORTED BY TRAINED
SPOTTERS.Local storm report, May 4, 11:52 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 AM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 AM RAGLAND KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1150 AM GRAHAMVILLE KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY TRAINED
SPOTTERSLocal storm report, May 4, 12:07 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 AM MASSAC KY 0.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1201 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1203 PM LONE OAK KY 1.00 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES REPORTED BY
TRAINED SPOTTERS
1204 PM LONE OAK KY 1.75 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES
1205 PM LONE OAK KY 2.50 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY MCCRACKEN
COUNTY DES. SOME HAIL
WAS NEAR BASEBALL SIZE
HAIL
1209 PM PADUCAH KY 1.00 INCH HAIL
05/04/03 MCCRACKEN REPORTED BY TRAINED
SPOTTERSLocal storm report, May 4, 12:59 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1259 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1124 PM 2S LEDBETTER KY 1.25 INCH HAIL
05/04/03 LIVINGSTON REPORTED BY NWS EMPLOYEE
THE HAIL FELL ON THE
LIVINGSTON COUNTY SIDE OF
THE TENNESSEE RIVER
1124 PM 1N CALVERT CITY KY 1.25 INCH HAIL
05/04/03 MARSHALL REPORTED BY NWS EMPLOYEE
1124 PM CALVERT CITY KY 1.00 INCH HAIL
05/04/03 MARSHALL REPORTED BY TRAINED
SPOTTERS AT HYW 95 AND
1523 IN MARSHALL COUNTY
1232 PM GILBERTSVILLE KY 1.75 INCH HAIL
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY DESLocal storm report, May 4, 1:11 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1232 PM DRAFFENVILLE KY 70 MPH WIND GUST
05/04/03 MARSHALL REPORTED BY MARSHALL
COUNTY EM
1250 PM 1E BARKLEY DAM KY 1.75 INCH HAIL
05/04/03 CARLISLE REPORTED BY LYON COUNTY
EMLocal storm report, May 4, 1:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
148 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0146 PM 1S EDDYVILLE IL 0.88 INCH HAIL
05/04/03 POPE REPORTED BY POPE COUNTY
DESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 11:17 AM CDT | Severe Thunderstorm Warning | PAH | Ballard | 43 min |
| May 4, 11:40 AM CDT | Severe Thunderstorm Warning | PAH | McCracken | 35 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 49 min |
| May 4, 12:17 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 43 min |
| May 4, 12:37 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 38 min |
| May 4, 1:04 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 41 min |
| May 4, 1:56 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 34 min |
| May 4, 2:37 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Webster | 38 min |
| May 4, 3:07 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 38 min |
| May 4, 3:23 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 22 min |
| May 4, 3:27 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg | 33 min |
| May 4, 9:30 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| May 4, 12:44 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 31 min |
| May 4, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.